Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

On metropolol. Had intercourse. Can I take morning after pill while on metropolol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Had an accident last nite w my man and I think I might need the morning after pill but am on metropolol. Can I take it while on metropolol?
Posted Thu, 30 Aug 2012 in Women's Health
Answered by Dr. Pragnesh Vachharajani 2 hours later


Thanks for posting your query.

There are no major drug interactions are reported between metoprolol and the morning after pills which contain "Levonorgestrel".

Still you need to exercise due caution while taking it, as in some cases the drugs taken together are reported to increase the effectiveness of metoprolol and increase its blood levels.

I know it is difficult but advisable that you visit your blood pressure, discuss with him and then take the drug.

I hope this helps.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: On metropolol. Had intercourse. Can I take morning after pill while on metropolol? 6 minutes later
Thank u. I was at my doctor last week and my blood pressure has been really good. Even when I had my bout of atrial fib my blood pressure stayed normal the whole time
Answered by Dr. Pragnesh Vachharajani 11 minutes later

Good to hear from you.

What I mean to say was, the drugs taken together might increase the effect metoprolol which can lower your blood pressure.

You need to take proper care while taking this drug. Other wise as written earlier there are no major side effects are reported.

I hope this clarifies your concern.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor